Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 7:22 PM CDT for Sebastian County, Arkansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 3, 2012, 8:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WWUS84 KTSA 040022
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 3 2012
ARZ020-029-040130-
FRANKLIN AR-SEBASTIAN AR-
722 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND SOUTHERN SEBASTIAN
AT 723 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO 4 MILES SOUTHEAST OF PATTERSON...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...MANSFIELD...GREENWOOD...BURNVILLE...BLOOMER...
WASHBURN...FORT CHAFFEE...CHARLESTON AND BRANCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9414 3507 9423 3497 9422
3496 9424 3494 9434 3495 9436 3494 9439
3495 9442 3520 9442 3543 9392 3542 9381
3531 9382
TIME...MOT...LOC 0023Z 266DEG 26KT 3521 9430 3494 9429
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 3, 6:19 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 PM CDT TUE APR 3 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT WINDS AND A MID CLOUD DECK. && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/ DISCUSSION... UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC BASED STORMS NOT ANTICIPATED. STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY FRIDAY. DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING BELOW NORMAL FOR A CHANGE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CDT TUE APR 3 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE APR 3 2012 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY INTO WEST CENTRAL ARKANSAS. A POCKET OF STRONGER INSTABILITY DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES HAVE CLEARED ALLOWING TEMPERATURES TO WARM. THIS WILL PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL THIS AREA STABILIZES LATER THIS EVENING. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM. THESE STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER PRIMARILY WITH A LARGE HAIL HAZARD. LOCALLY HEAVY RAINFALL HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA... AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED AREAS OF FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS. ONCE THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 3, 6:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG PANAMA 35.17N 94.67W
04/03/2012 LE FLORE OK EMERGENCY MNGR
TREES AND POWER LINES DOWN IN PANAMA.
&&
AEJLocal storm report, Apr 3, 6:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG POTEAU 35.05N 94.62W
04/03/2012 LE FLORE OK EMERGENCY MNGR
TREES DOWN IN POTEAU. TIME ESTIMATED.
&&
AEJSpecial weather statement, Apr 3, 7:10 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE APR 3 2012
ARZ019-OKZ069-072-040100-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
710 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SHORT...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHORT...
FIGURE FIVE...CEDARVILLE...NATURAL DAM AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS TO 50
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9447 3565 9429 3548 9433 3555 9443
3541 9460 3552 9483
TIME...MOT...LOC 0010Z 219DEG 18KT 3554 9453Local storm report, Apr 3, 7:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG ARKOMA 35.35N 94.44W
04/03/2012 LE FLORE OK EMERGENCY MNGR
SMALL TREES DOWN IN ARKOMA. TIME ESTIMATED.
&&
AEJLocal storm report, Apr 3, 7:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST ARKOMA 35.35N 94.44W
04/03/2012 E60 MPH LE FLORE OK EMERGENCY MNGR
TIME ESTIMATED.
&&
AEJSpecial weather statement, Apr 3, 7:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 3 2012
ARZ020-029-040130-
FRANKLIN AR-SEBASTIAN AR-
722 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND SOUTHERN SEBASTIAN
AT 723 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO 4 MILES SOUTHEAST OF PATTERSON...MOVING
EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...MANSFIELD...GREENWOOD...BURNVILLE...BLOOMER...
WASHBURN...FORT CHAFFEE...CHARLESTON AND BRANCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9414 3507 9423 3497 9422
3496 9424 3494 9434 3495 9436 3494 9439
3495 9442 3520 9442 3543 9392 3542 9381
3531 9382
TIME...MOT...LOC 0023Z 266DEG 26KT 3521 9430 3494 9429The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Special Weather Statement | TSA | Sequoyah | 50 min |
| Apr 3, 7:19 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 2 hr |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| Apr 3, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 54 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 48 min |
| Apr 3, 8:35 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Apr 3, 8:46 PM CDT | Special Weather Statement | TSA | Franklin | 59 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.